Citation: Squatty. "Foggy Haze Of Trying To Stay Awake: An Experience with Promethazine (exp83467)". Erowid.org. Jan 26, 2018. erowid.org/exp/83467
Sporting a niggling hangover that just wouldn’t go away, I started looking for something to take which would dull the hangover or replace the feeling of it with a different feeling all together. I had been reading about how promethazine was not only an antihistamine, but also a central nervous system depressant, which can also potentiate opiates, alcohol, tricyclic antidepressants, and other chemicals. The side effects of promethazine included sedation and euphoria, which sounded interesthing to me, seeing as promethazine is available over the counter at the pharmacy.
Armed with a 50 pack of Phenergan 25mgs, I decided to take a handful of them and see what sort of effects I could get out of the drug. I took my first 75mg dose at around 12pm, and waited a while. Over a period of about an hour, I started noticing the effects of the drug. I felt sleepy and heavy, the visualiser on my music player started looking very interesting, and I stared at it for about 30 minutes. I eventually pulled myself away from staring at it, and went back to IRC, and started chatting away. About an hour and a half after taking the first dose I took another 50mg. I continued to chat on IRC and briefly stare at the visualiser which had started looking better and better as time went on.
About an hour after the 2nd dose, a friend had asked me to play a game of Modern Warfare 2 with him on the PS3, so I took a further 25mg of phenergan and got up to go to the loungeroom. As I got up I noticed I was having a little trouble breathing, it felt like something was sitting on my chest. I was also feeling extremely heavy and reasonably cloudy headed. I sat myself down on the couch and started playing the game, which I was totally shitty at. By this time I was totally buzzing off the drug and feeling so sedated I would have been able to close my eyes and fall asleep sitting up if I had wanted to. I also had a very slight feeling of euphoria, and my limbs were so heavy it took a lot of effort to move around. My breathing was still heavy and laboured but not as much as before I had taken the 3rd dose.
After around an hour of MW2 I went back to my room to chill out in front of my computer. As I got up off the couch, my knees buckled and I almost fell. I could barely stay standing, and movement was clumsy and difficult. I was also feeling disassociated, and nothing around me seemed real. When I sat back at my computer, I could see the room breathing with me, as thought I had taken a lot of pot or acid.
By about 5 hours after the first dose I could barely keep myself awake. Typing was laborious and near impossible. My fingers wouldn’t press the right keys, and they were way uncoordinated to backspace their mistakes. My head was swimming and I thought I felt nauseous and shaky. I got up and grabbed a few breakfast-shake-in-a-box things, and slammed one down, just incase it was hunger I was feeling. They seemed to settle my nausea/shaky feeling and I continued to sit at my computer, staring at winamps visualiser, and chilling out. After about an hour of that I decided that staying awake any longer was going to be impossible. I got up out of my chair and clumsily walked to my bed, knees buckling at every step. Falling into bed I passed out after about 30 minutes or so, around 7:30pm
At around 10pm I woke up for a piss, and found that I was still incredibly high from the promethazine. Everything was hazy and I felt groggy and disoriented. My knees were still buckling as I walked, making it difficult to get anywhere without falling on my arse. By the morning when I had woken up (around 9:30am), the effects of the drug were all but gone, save for a groggy feeling. I also got an awesome sleep and I woke up feeling refreshed.
All in all, promethazine is kinda fun to take a lot of, and from what I’ve read about it, reasonably safe and, as it is obtainable over the counter at the pharmacy, its very easy and cheap to get a hold of. However, the first experience was reasonably good, but I can’t see myself taking such a high dose of it again as it seems to be more a sedative than a euphoric, but I bet it goes great with oxycodone or pot.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.